MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with thermocool smarttouch sf for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax surface.Initially it was reported that when connecting the catheter, there was a catheter sensor error message.The catheter was replaced and the issue resolved.No patient consequence.Additional information was received.Unsure which sensor failed (magnetic, force, temperature); however, it should be the error 106 - force sensor error.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 07-oct-2025, observed reddish material inside the pebax sleeve.Due to this condition, the device was inspected under microscope and it was found a hole on the pebax surface.The event was originally considered non-reportable, however, bwi became aware of a hole on the pebax surface on 07-oct-2025 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
Device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 30-sep-2025.Following j&j medtech procedures, a visual inspection and force test of the returned device were performed.Visual analysis revealed reddish material inside the pebax sleeve.Due to this condition, the device was inspected under microscope and it was found a hole on the pebax surface.The device was connected to the carto 3 system and no errors were observed.The force feature of the device was evaluated and the force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.The reddish material inside the pebax could be related to the force issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The carto 3 system instructions for use (ifu) contain the following information that should be considered: the force sensor of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.For the damage on the pebax, the ifu states: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23425436
Report Number2029046-2025-03632
Device Sequence Number18591513
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public(01)10846835009781(17)280729(10)31704480L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134702
Device Lot Number31704480L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown